MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. X-STREAM LAPAROSCOPIC IRRIGATION SYSTEM; LAPAROSCOPE, GENERAL & PLASTIC SURGERY

DAVOL INC., SUB. C.R. BARD, INC. X-STREAM LAPAROSCOPIC IRRIGATION SYSTEM; LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Catalog Number 5552002
Medical Device Problem Codes Break (1069); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/27/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The nd (nezhat dorset) handle has qd (quick disconnect adapter), that allows for the tubing set to be switched from right/left-handed operation.The probe tip is then seated onto the qd adapter.The subject product evaluation found the qd adapter had unscrewed from the nezhat dorsey handle as was initially reported and remained seated on the probe tip.The qd adapter was removed from the probe tip, screwed back into the nd handle body, manually tightened, and the probe tip was reattached with no issue.The adapter and probe tip both stayed in place and did not loosen.Both the qd adapter and probe tip were in good condition, with no manufacturing anomalies noted.Although it cannot be determined how the qd adapter became unscrewed during use at this time, it is possible the qd adapter unscrewed due to an event occurring during user/device interface.The ifu instructions include: "the scrub nurse retains the trumpet valve handpiece and checks and tightens the knurled quick disconnect adapter at the front of the trumpet valve." the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that an x-stream laparoscopic irrigation tubing set that was used during a laparoscopic cholecystectomy case on 12/27 had the tip screw out out of the suction tip during the case.In order to complete the case, the surgeon picked a new tubing set to use.It was later reported that the device physically broke where the attachment tip connects onto the nd quick disconnect adapter.Nothing had fallen into the patient, this was a laparoscopic case and the section of the device that detached was external.There was no injury or impact to the patient.

Brand Name
X-STREAM LAPAROSCOPIC IRRIGATION SYSTEM
Common Device Name
LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC.
100 crossings blvd.
warwick RI 02886
MDR Report Key9633694
Report Number1213643-2020-00648
Device Sequence Number502099
Product Code GCJ
UDI-Device Identifier00801741010095
UDI-Public(01)00801741010095
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K003790
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,consum
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 01/27/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/28/2022
Device Catalogue Number5552002
Device Lot NumberJUDXF084
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/10/2020
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/03/2020
Initial Report FDA Received Date01/27/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age26 YR